Discussions that mention synthroid

Thyroid Disorders board


I was diagnosed hypo about 3 months ago and have been taking generic meds. No problems or serious side effects at all. Because I ran out of medication, and needed blood work done, my doctor's office gave me a sample pack of Synthroid to hold me over. I started having diarrea (sp?) almost immediately! I didn't think for one minute that the medication was the cause...but when it went on for a week and I was trying to figure out the problem, it finally dawned on me; maybe they weren't the same after all. After looking up Levothyroxine on many different websites, I learned that you should not switch from one brand to another as they are not all the same. Different potency, different fillers. In fact, I read that potency is different at times even within the same brand. I was amazed and shocked by this information. I learned the hard way. It was a miserable week! Now that I am going back on my usual meds, I am hoping all will be fine. I just wanted to share my experience; maybe it will help someone else.
Shooz
Shooz don't be shocked OR amazed. It's true, and when it happens to YOU it makes you a believer. Personally for me, it was the opposite...I got switched by my mail order pharmacy from synthroid to generic. AND...I crashed BIG TIME! They are NOT the same.

I don't have any advise for you, however, because of what happened to me, I'm not a fan of generic. I just don't like to feel bad. I've read how many of us all respond differently to the different types. Unfortunately, that means finding a Dr. who will help you experiment?
Thanks for the reply. I'm wondering how long this diarrhea is going to last!
I haven't taken the Synthroid since Tuesday and it does seem to be better, but not gone completely. Do you think that the medication is still in my system and causing this??? I am perlplexed. I haven't taken my normal meds because I thought I should let the Synthroid work it's way out first.
Any thoughts? Thanks, Shooz